Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Could these symptoms of stomach pain, bloating, headache and fatigue be caused by stomach cancer?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 595 Questions
Thank you. I have been having stomach problems for years and over the last six months it's been severe. I have had several episodes of strong stomach pain and heartburn. Considerably it appears when I have developed constipation. A recent colonoscopy revealed a perfect colon but the conclusion was IBS with prominent constipation. These episodes are separated with days of no symptoms and then very suddenly they appear. I do have GERD and take pantaloc I was in an urgent care clinic yesterday with severe symptoms and a BP of 227/108 and they did a full heart work up because of the high BP. I also have a history of pulmonary blood lots and breast cancer. I am afraid they are early missing some warning signs for stomach or pancreatic cancer. I take Warfarin on an ongoing basis. The urgent care. Doctor did not examine me but from blood tests and a chest x-Ray said that I might just have a viral gastritis. I must also add that in addition to the stomach pain I was experiencing a severe headache in my whole head but more intense in the forehead and behind my eyes. What would you opinion be about this? I am seeing my family physician tomorrow. My symptoms have abated somewhat but I still experience bloating, some pain and headache and fatigue. Thank you XXXXXXX From this XXXX
Posted Wed, 19 Mar 2014 in GERD
Answered by Dr. Yogesh D 1 hour later
Brief Answer: GERD is a risk factor. Detailed Answer: Hello Mrs. XXXXXXX Thanks for posting your query. I have gone through your query carefully and understand your concern. Long standing GERD and acid peptic disease is a known risk factor for stomach and esophageal cancers. The information you have provided is not sufficient enough to come to any definitive conclusion. In my opinion you should undergo a upper GI endoscopy to see the condition of stomach and esopahgus, this is the gold standard for diagnosing stomach and esopahgeal cancers in the early stages. You blood pressure and anxiety are equally important issues that need to be dealt with. Please ask your gastroenterologist for an upper GI endoscopy. I hope this answers your query, please do write back if you need further information. Wishing you good health. Regards
Above answer was peer-reviewed by
Follow-up: Could these symptoms of stomach pain, bloating, headache and fatigue be caused by stomach cancer? 51 minutes later
Thank you Dr. XXXXXXX I forgot to mention that I also had an upper GI endoscopy a year ago and it was problems at all. I have also had the h-Pylori breath test two years ago with no problems as well as the blood test for celiac. Nothing. I do have depression and anxiety and take as much as 200mg of Pristiq for depression and have now added 10 mg of Ziplicone for sleep. I also failed to mention that I have post polio syndrome and the resulting fibromyalgia. Since taking the increase from 100 to 200mg of Prestiq, my anxiety is in check and I made this move in September of 2013. The addition of Ziplicone was just added two weeks ago and with better sleep, I find I need far less Extra Strength Tylenol for the aches and pain. I also have widespread osteoarthritis. I have had both hips replaced because of this condition and suffer pain in the knee joints, and have great distress with my shoulders. I use a topical prescription for these problems and they have helped a lot. With respect to the Breast Cancer, I was into the the second year after surgery and one year after radiation when I got the PE's. I was taking Tamoxifin at the time and I was taken off it. I was told there was no other medicine to take with respect to the BC because I was borderline on osteoporosis and the medicine that might have helped ward off the cancer during the 5 year post surgical period would tip me over into full osteoporosis. I think that's all I can tell you. I am wondering if mostly this might be either a dietary issue...but not gluten... or a mechanical issue like some sort of spasm after eating which holds up the process and causes retention of acid and then the domino effect takes place. Sorry to go on and on, but I was interested in a second opinion. Thank you again, XXXXXXX
Answered by Dr. Yogesh D 24 hours later
Brief Answer: If upper GI endoscopy was fine, nothing to worry. Detailed Answer: Hello again, Thanks for writing back with further details. If your upper GI endoscopy was fine, then I don't think you should be worried about cancer at all. In light of the new information, I would say, you are having GERD, could be stress related, that is it, nothing to worry about, you must relax and have a happy life, that itself would reduce your GERD symptoms as well your blood pressure. You should pay more attention to your blood pressure, and the underlying cause for this too appears to be your anxiety, so please deal with your anxiety through meditation or medication, that should solve most of your problems in my opinion. If all the tests have turned out to be fine, it is highly unlikely that you could have anything serious at all. Diet can cause bloating, which I think your doctors might have run the requisite tests, however you can try this method, note down everything you eat in a dairy and then whenever your symptoms get worse, mark the immediately preceding meal, and see if on the long run any particular food has any association with your symptoms. This way you can rule out every food item that is not causing you problems and you can eliminate all those foods that do cause symptoms. I hope this answers your query, please feel free to write back to me if you need any more information. Kind regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor